MAUDE Adverse Event Report: NUVASIVE, INCORPORATED SIMPLIFY CERVICAL ARTIFICIAL DISC; PROSTHESIS, INTERVERTEBRAL DISC

NUVASIVE, INCORPORATED SIMPLIFY CERVICAL ARTIFICIAL DISC; PROSTHESIS, INTERVERTEBRAL DISC
Model Number 3-5-CE
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Extraskeletal ossification (1428)
Date of Event 03/30/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
There was no product returned and there was no product problem identified.The device remains in-situ with no reported plans to remove or revise, and no other treatments or actions have been taken in relation to the reported event.A definitive cause of the reported ossification cannot be determined though post-operative ossification is a known complication of total disc replacement and represented in the product labeling.Manufacturing record review: the device history record was reviewed and found the lot met all release criteria.There were no non-conformances, discrepancies, or issues noted during the production of the lot.Label review: ".There is a risk of heterotopic ossification associated with artificial cervical discs which could lead to reduced cervical motion or fusion at either the treated level(s) or adjacent levels." ".Simplify cervical artificial disc should only be used by surgeons who are experienced with anterior cervical spinal procedures and have undergone hands-on training in the use of this device.Only surgeons who are familiar with simplify cervical artificial disc components, instruments, procedure, clinical applications, biomechanics, adverse events (aes), and risks associated with simplify cervical artificial disc should use this device.A lack of adequate experience and/or training may lead to a higher incidence of aes, including neurological complications." ".Patient selection is extremely important.In selecting patients for a total disc replacement, the following factors can be of extreme importance to the success of the procedure: the patient¿s occupation or activity level; a condition of senility, mental illness, alcoholism or drug abuse; certain degenerative diseases that may be so advanced at the time of implantation that the expected useful life of the device is substantially decreased, and medical conditions that may affect postoperative management, such as alzheimer¿s disease and emphysema.".
 
Event or Problem Description
Information was received via simplify 2-level clinical review that on an unknown date a patient underwent a simplify disc replacement.Around 48 months post-op on (b)(6) 2022 it was reported there was heterotopic ossification at the index levels of c5/6.No treatment was given and there is no plan to remove or revise the device.No additional information is available.
 
Additional Manufacturer Narrative
Duplicate of mfr: 2031966-2022-00085.All information previously recorded on mfr: 2031966- 2022-00085.
 
Event or Problem Description
Information was received via simplify 2-level clinical review that 48 months post-op on (b)(6) 2022 it was reported there was heterotopic ossification at the index levels of c5/6.No treatment was given.

Brand Name
SIMPLIFY CERVICAL ARTIFICIAL DISC
Common Device Name
PROSTHESIS, INTERVERTEBRAL DISC
Manufacturer (Section D)
NUVASIVE, INCORPORATED
7475 lusk boulevard
san diego CA 92121
Manufacturer (Section G)
NUVASIVE, INCORPORATED
7475 lusk boulevard
san diego CA 92121
Manufacturer Contact
geoff gannon
7475 lusk boulevard
san diego, CA 92121
MDR Report Key15204209
Report Number2031966-2022-00142
Device Sequence Number19363777
Product Code MJO
UDI-Device Identifier00843285102119
UDI-Public843285102119
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P200022
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/01/2021
Device Model Number3-5-CE
Device Lot Number3301
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/26/2022
Supplement Date Received by Manufacturer09/14/2022
Initial Report FDA Received Date08/10/2022
Supplement Report FDA Received Date09/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/24/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexPrefer Not To Disclose